I was diagnosed with ms about 3 months ago and have been injecting rebif in my arms and legs only. I was fearful that the stomach or buttocks would hurt too much. When on the phone with someone from ms lifelines the other day she told me that actually those areas are said to be the least painful. I'm a fairly thin person (6'1" and 125lbs) so I decided of those two i'd try the rear-end.
When the nurse was here teaching me how to use the rebif she said something about a technique for rear-end injections that helped, but I can't remember what it was. Something about putting your "crack" in the corner of a wall and pushing a certain way or something. Does anyone know what she's talking about? If it's pushing your body down (to raise the cheek) I was thinking it might be easier to half sit on a counter-top or something. Any suggestions would be appreciated. Thanks!
Hello My name is Jerry, I am sorry if the typing comes out wrong but that is I guess either the rebi or the ms. Aa far as the injection sitee this is what I was shown. I start with my right leg, the upper thigh then the left, lfrom there I go to my right belly ritht of the navel a few inches, then the left, next the right arm, in the bicept area then the left arm in the same area and finially comes the right buttocks, away from the femor bone and hip more to the soft tissue. Then being seven days, I staart all over again.
Now let me assure you that I would rather give my self a shot in the leg and belly than the arms and buttocks. I was told that you can't go back to the same injection area for atleast seven days and I'm not going to argue with the nurse. When you give yourself an injection, make sure to make a little mound using two fingers. When you inject, don't think about it, just do it. The more you think about it, mentally the more it will hurt.
I'm not a doctor, I just give myself my own injections. This is my 11 year with MS however it was just diagionsed with a three MRI'S and the doctor , I'm sorry my mind went blank again but the doc took some fluid from my spinal cord. When I was in his office after all of that, he said that one of the markers would indicate MS but I had all of them checked. Anyway,the injections only hurt when you really think about giving yourself them. I was worried about the belly but a friend who has oh what;s the word.....oh yeah, he had dibiticiis or however you spell it and he told me that he gives himself shsots in the belly just about always. Give it a try and you will be surprised about the legs and the belly. As far as the backside, as long as it is soft tissue without a bone, go for it.
Thanks for the reply. I don't know if you noticed that I posted that message almost a year ago. I've been on Rebif for over a year now and actually find the arms and buttocks very easy to do now. What I do with the buttocks is sit on the edge of a counter so it makes it easier to reach around. I'm guessing I don't have it nearly as bad as you do. When I was first diagnosed in March '06 I had lost some of my sight in my right eye and that never fully returned, but after that I've never had any kind of relapse since. I work with computers all day every day, so I'm just glad I didn't lose it worse.
I'm courious now, how many shots do you take a week and what is your dose. I know that they are premade so sometimes, why the heck pay attention to that, but I was just curious...As far as the way you give youreslf the injections, hey whatever workes for you. All I was trying to say is that the stomach, as long as it is away from your navel, hurts less than my buttocks. But you know the old saying.....whatever works the best for you. When I was told about the stomach, I cringed....like the last place I wanted even thought of until I spoke to my friend who uses only his stomach for his injections, but that's him and Jerry is just Jerry, what works the best for you, by all means use!!! OK??? I am really sorry for the lose of your eye. I am glad to hear that you still have one eye . Keep in touch, my friend in arms so to say!!
I have been giving myself the rebif injections in my stomach only for about three months now. My stomach tissue is very inflamed and painful. I can't even bend over to tie my shoes. Has anyone had this exprience and if so how long does it take to go away. Is there anything to help heal it faster. What ever you do make sure you rotate your injection sites. Can anyone help?
I just started the highest dose of Rebif 44 and tonight I had to do my injection in my stomach and the needle didn't want to go in at first so I switched to a different spot on my stomach and had to pinch and then give the shot. Can anyone explain why the needle didn't want to go in? I have had goodluck with the needles always going in until tonight. I am not sure what happened. I have never had to pinch skin and then inject. Has anyone had this problem? Please help. I started taking Rebif November 19th. Also is it normal for the injection to burn when pushing down on the syringe and then massaging the area?
I was diagnosed w/ms when in was 16 in 95 so no auto inject, I went on betaseron big flue like side effects, then avonex cuz was week, then @ 20 I became pregnant, went on copaxone then alternative doctor did low dose naltrexone then I got my current neurologist, went back on copaxone, retired from work cuz I wasn't fast enough, had another MRI but still had active lesions now I'm on rebif no concerns. I prefer to do my shots in my belly no nerves. I prefer the auto injector for copaxone my new auto inject seems more difficult to press